Aa
A
A
Close
Avatar universal
Is Oleanz 2.5 (olanzapine ) is best for tapering Lonazep 1 mg in a month
I am 31 year old male and  taking lonazep 1mg  from 9 months and mirtazapine  7.5 from 3 months daily once  at the night for my depression , insomnia and little bit of anxiety problems  
My new psychiatrist has advised me to take oleanz 2.5 mg at night  , and buproprion XL 150mg in the morning along with  mirtazapine  7.5 at night but he asked to tapper lonazep by 0.25 mg .
he changed lonazep doses ( lonazep 0.5 mg in the morning and lonazep 0.25 mg at night ) , he said he will tapper lonazep completely in a month time.
Every time I try to tapper lonazep dose as per my previous doctor advise I have rebound insomnia . Will Oleanz  help me tapper lonazep off ? Will it be good in treating insomina and anxiety  ?
I don't have Bipolar disorder or schizophrenia , wondering why my new doctor prescribed Oleanz  ?
Is oleanz 2.5 mg  have less side effects than lonazep 1 mg ? is it safe follow my new doctor approach ?
I am afraid of some serious side effects like increase of cholesterol levels and   possibility of diabetes from oleanz  which I read on internet ,  please kindly advise me ?
Cancel
1 Answers
Page 1 of 1
Avatar universal
I'm guessing you're in India.  Whenever someone comes on this website from India it seems they are on a lot of drugs and a lot of odd drugs for what they're going through.  Often their problems seem more suited to therapy than medication at all.  I'm not a psychiatrist and your psychiatrist is, and I'm in the US, not India, but quitting clonazepam (what you call lonazep and we call klonopin by brand name) is one of the hardest meds to stop taking.  Benzodiazapenes are addictive drugs and for that reason are not a great idea for sleep, as you've discovered.  Not only can they cause rebound insomnia (almost every drug used for sleep can do this if you take it daily except when absolutely necessary), one of the main withdrawal problems of quitting it is insomnia.  The taper schedule your doctor is using for this is way too short for you, probably, as you have had withdrawals in the form of what you're calling rebound insomnia every time you've tried to quit.  Quitting these drugs that affect brain neurotransmitters can cause insomnia in people who never had trouble sleeping a day in their lives.  The proper way to taper off a drug is to do it in a schedule that suits the particular person, not some generalized schedule that suits the doctor.  You might have few problems stopping it, in case it will be quick and easy, or you could have long-term problems if you stop it too quickly.  Another problem is that when you take a new drug at the same time you're stopping a drug you have no way of knowing if any side effects are from the new drug or withdrawals from the old drug.  You could end up with side effects from both actions, which isn't necessary to risk.  I also agree that the oleanz doesn't appear to match your diagnosis, although when drugs don't work well for people doctors will turn to atypical drugs to see if they can find something that works.  If you don't like the risk/reward profile, don't take it.  You are the boss, not your doctor -- they work with you and for you, not the opposite.  Normally, of course, we expect our docs to know a lot more than we do about things, but that isn't always the case -- sometimes a simple Google search tells us more about a drug than the psychiatrist knows because he only reads the materials provided by the pharmaceutical industry.  So do advocate for yourself at least by double checking with the new psychiatrist to make sure you think he's not a quack.  But know too that often doctors prescribe drugs for their side effects, not their effects.  Oleanz may have an unwanted side effect of making people sedated, and doctors are allowed, once a drug is approved, to use it for any purpose they want.  That doesn't mean it's a good idea, but it is how doctors operate.  Also know that the wellbutrin your new doctor wants to put you on is one of the most stimulating of all antidepressants.  It can be very effective for depression, and is often combined with other types of antidepressants at small doses when weight gain and sexual problems are a side effect, but by itself it's seldom used for anxiety or insomnia sufferers because of its stimulating nature.  It seems depression is your main problem, but this too might be something to discuss with your new doc.  He does seem to address this by having you take it in the morning when you're most awake, so he might have thought this out thoroughly, but you ought to find out if that's true.  As for one drug helping taper you off another, this seldom works and, as noted above, can mask withdrawal symptoms.  All these drugs work differently even in the same class or they wouldn't get approval for sale if other drugs exist.  As for which drugs have the most side effects, that depends on the person -- we all absorb drugs differently -- sometimes we don't absorb them at all -- and we all react to them differently because the brain is a little understood and quite variable organ.  Generally, though, drugs for psychosis such as oleanz do have worse and more side effects than drugs for lesser illnesses such as ordinary depression or anxiety.  Lastly, as this is pretty long already, if what you're already on is working fine for you, there's no need to change.  You're already addicted to the clonazepam, so there's no need to protect you from that -- it's way too late for that.  It's not easy finding drugs that work, so if you're doing well on your current regimen, the fact your psychiatrists have learned that benzos are dangerous drugs is great but too late for you now.  I hope this gives you some things to discuss with your new doc, and he might have great explanations and be the best doc you'll ever have.  He might be a quack.  You need to make sure.  I'd also ask, how bad are your mental problems?  Are they so bad on your life that you feel you really need such a stew of drugs?  Did you ever try therapy way back at the beginning of this road?  But my own experience is, if it ain't broke, don't fix it.  If it is broke, well, you have to do something new, but you do want to do it as safely as possible.  Good luck.  
Comment
Cancel
Comment
Avatar universal
Sorry, forgot one other thing to ask your new doc about -- he will have you on at least three meds that affect serotonin receptors -- you want to be careful about that.  
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
10356 commented on photo
18 mins ago
Avatar universal
Blank
LEXAPRODEB joined this community
Welcome them!
15 hrs ago
20632981 tn?1503691167
Blank
Countrymorninggirl commented on photo
19 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Depression Community Resources